| taille du texte : S-M-L |
| impression | intranet

Nonlinear global modes in inhomogeneous mixed convection flows in porous media

type de publication      article dans une revue internationale avec comité de lecture
date de publication 2008
auteur(s) Ouarzazi Mohamed Najib; Mejni Fatah; Delache Alexandre; Labrosse Gérard
journal (abréviation) Journal of Fluids Mechanics (J Fluid Mech)
volume (numéro) 595
  
pages 367 – 377
résumé The aim of this work is to investigate the fully nonlinear dynamics of mixed convection in porous media heated non-uniformly from below and through which an axial flow is maintained. Depending on the choice of the imposed inhomogeneous temperature profile, two cases prove to be of interest: the base flow displays an absolute instability region either detached from the inlet or attached to it. Results from a combined direct numerical simulations and linear stability approach have revealed that in the first case, the nonlinear solution is a steep nonlinear global mode, with a sharp stationary front located at a marginally absolutely unstable station. In the second configuration, the scaling laws for the establishment of a nonlinear global mode quenched by the inlet are found to agree perfectly with the theory. It is also found that in both configurations, the global frequency of synchronized oscillations corresponds to the local absolute frequency determined by linear criterion, even far from the threshold of global instability.
mots clés mixed convection, global modes, absolute instability, porous media
lien lien  
Exporter la citation au format CSV (pour Excel) ou BiBTeX (pour LaTeX).